Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 36, NWS Melbourne, FL

June 4, 20094 counties in Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 4, 2009, 4:31 PM EDT for 4 counties in Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2009, 4:31 PM EDT (20:31 UTC)
Expired
Jun 4, 2009, 5:30 PM EDT
In force
59 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 916 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
916 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 042031
SVRMLB
FLC069-095-117-127-042130-
/O.NEW.KMLB.SV.W.0036.090604T2031Z-090604T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
431 PM EDT THU JUN 4 2009

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LAKE COUNTY IN FLORIDA
  NORTHWESTERN ORANGE COUNTY IN FLORIDA
  NORTHWESTERN SEMINOLE COUNTY IN FLORIDA
  CENTRAL VOLUSIA COUNTY IN FLORIDA

* UNTIL 530 PM EDT.

* AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MOUNT PLYMOUTH...AND MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  CASSIA...DE BARY...ORANGE CITY...LAKE HELEN AND DE LAND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2911 8141 2895 8116 2868 8152 2875 8163
TIME...MOT...LOC 2027Z 220DEG 16KT 2880 8149

$$



BRAGAW
2 follow-up statements
000 
WWUS52 KMLB 042050
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
450 PM EDT THU JUN 4 2009

FLC069-117-127-042130-
/O.CON.KMLB.SV.W.0036.000000T0000Z-090604T2130Z/
SEMINOLE-LAKE-VOLUSIA-
450 PM EDT THU JUN 4 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CENTRAL VOLUSIA...EAST CENTRAL LAKE AND NORTHWESTERN SEMINOLE
COUNTIES...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CASSIA...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTRAL
FLORIDA ZOO...VALDEZ...HIGH BANKS...DE BARY...FULLERVILLE...FOREST
HILLS...BLUE SPRING STATE PARK...HONTOON ISLAND STATE PARK...ORANGE
CITY...FATIO...DE LAND SOUTHWEST...CASSADAGA AND LAKE HELEN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2911 8141 2895 8116 2878 8139 2878 8141
      2878 8161
TIME...MOT...LOC 2050Z 220DEG 16KT 2888 8141

$$
000 
WWUS52 KMLB 042115
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
515 PM EDT THU JUN 4 2009

FLC069-117-127-042125-
/O.CAN.KMLB.SV.W.0036.000000T0000Z-090604T2130Z/
SEMINOLE-LAKE-VOLUSIA-
515 PM EDT THU JUN 4 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VOLUSIA...EAST CENTRAL
LAKE AND NORTHWESTERN SEMINOLE COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES
WILL CONTINUE TO BE POSSIBLE.

LAT...LON 2911 8141 2895 8116 2878 8139 2878 8141
      2878 8161
TIME...MOT...LOC 2115Z 220DEG 16KT 2896 8133

$$



BRAGAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:09 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 4, 2:09 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
209 PM EDT THU JUN 4 2009

.DISCUSSION...
CURRENT/TONIGHT...SHOWERS AND SCATTERED STORMS ONGOING ACROSS AREA
AT MID AFTERNOON WILL CONTINUE TO TRANSLATE EWD ACROSS THE REGION
INTO THE EVENING. DEEP MOIST LAYER PRESENT OVER THE REGION WILL
MAINLY LEAD TO HEAVY RAIN AND DOWNBURST WIND AS PRIMARY THREAT ON
STRONGER STORMS THE REST OF THE AFTERNOON. THE EAST COAST SEA
BREEZE BOUNDARY PRESENT FROM THE SPACE COAST SOUTHWARD HAS
POTENTIAL TO ENHANCE STRENGTH OF STORMS OVER THE NEXT COUPLE OF
HOURS ACROSS THE CENTRAL AND SOUTH. 40 TO 50 PERCENT COVERAGE WILL
BE USED IN THE EVENING FORECAST WITH LINGERING ACTIVITY
DIMINISHING IN COVERAGE ESPECIALLY AFTER 9-10 PM.

** PREVIOUS DISC **

FRI-SAT NIGHT...SURFACE RIDGING WILL EXIST OVER THE SOUTH-CENTRAL
PENINSULA. A FRONTAL BOUNDARY LOCATED ACROSS THE SOUTHEAST U.S. AND
FLORIDA PANHANDLE WITH ASSOCIATED SHORTWAVE TROUGHING ALOFT WILL
BE RESPONSIBLE FOR ABOVE NORMAL SHOWER AND THUNDERSTORM CHANCES
THROUGH THIS PERIOD. MOVEMENT OF THESE FEATURES WILL BE MINIMAL
THROUGH THE TIME FRAME. SOUTHWEST FLOW AHEAD OF THIS SYSTEM OVER
THE REGION WILL TRANSPORT DEEP MOISTURE INTO CENTRAL FLORIDA. DUE
TO THE FLOW THE WEST COAST SEA BREEZE WILL MOVE INLAND ACROSS THE
PENINSULA EACH AFTERNOON WITH THE EAST COAST SEA BREEZE PINNED
NEAR THE COAST. WILL LIKELY SEE LATE MORNING SHOWERS ALONG THE
EAST COAST IN VICINITY OF THE EAST COAST BOUNDARY DUE TO SURFACE
HEATING WITH ACTIVITY BECOMING MORE NUMEROUS AND STRONGER IN
INTENSITY IN THE AFTERNOON AS ACTIVITY TO THE WEST MOVES TOWARD
THE EAST COAST. SOME STORMS WILL BE STRONG AS STEEP MID-LEVEL
LAPSE RATES WILL EXIST WITH 500 MB TEMPERATURES AROUND -10C. ASIDE
FROM FREQUENT TO EXCESSIVE LIGHTNING & HAIL...GUSTY WINDS AND
LOCALLY HEAVY RAINFALL WILL ALSO BE IN PLAY. WILL HAVE TO MONITOR
LOCAL FLOODING CONCERNS AS WELL. HIGHS IN THE MID TO UPPER 80S.
LOWS IN THE UPPER 60S TO LOWER 70S.

SUN-WED...WEAK LOW-LEVEL RIDGING WILL MEANDER AROUND THE
SOUTH-CENTRAL PENINSULA DURING THIS PERIOD. LOW-LEVEL FLOW WILL BE
FAIRLY WEAK SO WILL LIKELY SEE EAST COAST SEA BREEZE INITIATION
EVERY DAY IN THE EXTENDED. MOISTURE IS ALSO PROGGED TO REMAIN IN
PLACE. STEERING FLOW TO BECOME MORE SOUTHERLY AND LIGHTER. UPPER
TROUGHING TO WEAKEN AND DRIFT AWAY TO THE EAST BY MON AS MID-LEVEL
HEIGHTS INCREASE AND 500 MB TEMPERATURES WARM WITH SHORTWAVE RIDING
BUILDING IN FROM THE WEST. POP CHANCES WILL BE ON THE DECLINE INTO
NEXT WEEK...THOUGH WITH THE LIGHT FLOW AND DAILY SEA
BREEZES...EXPECT A FEW STORMS TO BE PROFICIENT PRECIPITATION
PRODUCERS. POPS AROUND 50% ON SUN DECREASING TO 30%-40% MON-WED.
HIGHS AND LOWS IN THE VICINITY OF SEASONAL NORMS.

&&

.AVIATION...
SCT MVFR WITH ISOLD IFR IN SHRA/TSRA THROUGH 01Z WITH IMPROVING
CIGS AND REDUCING RAINFALL COVERAGE AFT 02Z. MAINLY VFR OVERNIGHT
WITH EXCEPTION OF LOCALIZED MIFG/BR OVER INLAND SITES FROM 08Z-
11Z.

&&

.MARINE...
WITH LOW PRESSURE STATIONED ACROSS THE SOUTHEAST STATES TO THE
NORTH...LOW-LEVEL RIDGING WILL REMAIN FIXATED OVER THE SOUTH-
CENTRAL PENINSULA INTO SAT MOVING SLIGHTLY NORTH INTO CENTRAL
FLORIDA SUN-MON. S/SW FLOW INTO SUN WITH A MORE ONSHORE COMPONENT
DEVELOPING AGAIN ON MON. MARINE CONCERNS WILL REVOLVE AROUND
INCREASED STORMS CHANCES FRI-SUN WITH OFFSHORE MOVING STORMS EACH
AFTERNOON CONTAINING DANGEROUS CLOUD TO WATER LIGHTNING...GUSTY
WINDS AND LOCALLY HEAVY RAINFALL. WINDS/SEAS TO REMAIN BELOW
ADVISORY CRITERIA BUT WILL BE LOCALLY HIGHER IN VICINITY OF
STRONGER STORM CELLS.

BOATERS ON BOTH THE ATLANTIC WATERS AND LAKES-RIVERS ON THE MAINLAND
SHOULD KEEP AN EYE TO THE WESTERN SKY FOR APPROACHING WEATHER THIS
EVENING THROUGH SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  86  70  86 /  50  70  40  50
MCO  71  88  70  87 /  50  60  30  60
MLB  72  86  69  86 /  50  70  40  60
VRB  72  87  69  87 /  50  70  40  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM...PENDERGRAST
LONG TERM....KELLY/WIMMER
Hazardous weather outlook, Jun 4, 9:43 AM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
943 AM EDT THU JUN 4 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-042200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
943 AM EDT THU JUN 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
ABUNDANT LOW LEVEL MOISTURE COUPLED WITH DAYTIME HEATING AND THE
LOCAL AFTERNOON SEA BREEZES WILL LEAD TO WIDESPREAD COVERAGE OF
SHOWERS AND LIGHTNING STORMS INTO THIS EVENING. STRONGER STORMS
COULD PRODUCE STRONG GUSTY WINDS IN EXCESS OF 40 MPH...HAIL TO
COIN SIZE...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL
RAINFALL AMOUNTS UP TO 3 INCHES IN A 60 TO 90 MINUTE PERIOD...WHICH
WOULD CAUSE PONDING OF WATER IN LOW AREAS...AS WELL AS LOCALIZED
POOR DRAINAGE FLOODING.

PERSONS IN EAST CENTRAL FLORIDA SHOULD BE ON THE LOOKOUT FOR
DEVELOPING HAZARDOUS WEATHER...AND HEAD INDOORS IF SKIES LOOK
THREATENING.

...MARINE THUNDERSTORM GUST IMPACT...
LIGHTNING STORMS WHICH FORM OVER LAND WILL MOVE OFFSHORE OVER THE
INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS WITH THE POTENTIAL TO
PRODUCE STRONG GUSTY WINDS...LOCALLY ROUGH SEAS...HAIL AND
FREQUENT CLOUD TO WATER LIGHTNING. ISOLATED WATERSPOUTS WILL ALSO
BE POSSIBLE. BOATERS WILL NEED TO BE ON THE LOOKOUT FOR LIGHTNING
STORMS APPROACHING FROM THE WEST AND SOUTHWEST...AND HEAD TO SAFE
HARBOR IN ADVANCE OF DEVELOPING STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
DEEP MOISTURE OVER THE AREA WILL LEAD TO CONTINUED HIGH COVERAGE
OF AFTERNOON AND EVENING LIGHTNING STORMS FRIDAY AND SATURDAY.
WESTERLY STEERING FLOW WILL CONTINUE THE RISK OF STRONG LIGHTNING
STORMS MOVING OFFSHORE INTO THE ATLANTIC.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED. IN ADDITION...RAINFALL OBSERVERS PLEASE REPORT RAINFALL
AMOUNTS IN EXCESS OF THREE INCHES TO THE NATIONAL WEATHER SERVICE.

CRISTALDI/PENDERGRAST

In the hours before

Local storm report, Jun 4, 1:36 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
136 PM EDT THU JUN 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     TSTM WND GST     ORLANDO                 28.50N 81.37W
06/04/2009  M51 MPH          ORANGE             FL   ASOS

            ORLANDO EXECUTIVE AIRPORT-KORL PK WND 17044/1718Z

&&

FXD
Special weather statement, Jun 4, 1:38 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
138 PM EDT THU JUN 4 2009

FLZ141-041830-
COASTAL VOLUSIA COUNTY-
138 PM EDT THU JUN 4 2009

...STRONG THUNDERSTORMS AFFECTING EAST CENTRAL VOLUSIA COUNTY...

AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER NEW SMYRNA BEACH...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE WILBUR BY THE SEA
AND NEW SMYRNA BEACH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

JP
Special weather statement, Jun 4, 2:09 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
209 PM EDT THU JUN 4 2009

FLZ047-147-041900-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
209 PM EDT THU JUN 4 2009

...THUNDERSTORMS INCREASING IN COVERAGE AND INTENSITY IN
BREVARD COUNTY...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL THUNDERSTORMS DEVELOPING OR MOVING INTO BREVARD COUNTY AND
INTERACTING WITH THE EAST COAST SEA BREEZE. THESES STORMS ARE
EXPECTED TO INCREASE IN COVERAGE AND INTENSITY AS THEY MOVE
NORTHEAST AT 15 MPH TOWARD THE COAST.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

KELLY
Special weather statement, Jun 4, 2:41 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
241 PM EDT THU JUN 4 2009

FLZ058-041930-
OKEECHOBEE-
241 PM EDT THU JUN 4 2009

...STRONG THUNDERSTORMS AFFECTING OKEECHOBEE COUNTY...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER BASINGER...MOVING NORTHEAST AT 15 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

FUNNEL CLOUDS WILL BE POSSIBLE.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

KELLY
Special weather statement, Jun 4, 3:13 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
313 PM EDT THU JUN 4 2009

FLZ147-042015-
NORTHERN BREVARD COUNTY-
313 PM EDT THU JUN 4 2009

...FUNNEL CLOUDS POSSIBLE OVER NORTHERN BREVARD COUNTY...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER
KENNEDY SPACE CENTER...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS
AND FUNNEL CLOUDS INCLUDE MERRITT ISLAND WILDLIFE REFUGE.

FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.

BRAGAW
Local storm report, Jun 4, 3:49 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
349 PM EDT THU JUN 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     4 SW PLAYALINDA BEACH   28.60N 80.68W
06/04/2009  M51 MPH          BREVARD            FL   OTHER FEDERAL

            REPORTED FROM USAF WIND TOWER 511.

&&

JRC

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 2:47 PM EDTSpecial Marine WarningMLB118 min
Jun 4, 3:58 PM EDTSevere Thunderstorm WarningMLBOrange, Seminole62 min
Jun 4, 6:20 PM EDTSevere Thunderstorm WarningMLBOrange, Seminole26 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.